Hail, Bryan
- When
- March 31, 4:28 AM CST
- Where
- Bryan County, 4 mi NNE of Durant Eaker Arpt
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.983, -96.373
Thunderstorms produced below severe limit hail over parts of Bryan and Atoka counties. No severe weather occurred.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Thunderstorms produced below severe limit hail over parts of Bryan and Atoka counties. No severe weather occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 31, 2:38 AM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 338 AM CDT SAT MAR 31 2012 .DISCUSSION... ONE SMALL AREA OF STORMS HAS DEVELOPED THIS MORNING ACROSS PORTIONS OF SOUTH CENTRAL INTO SOUTHEAST OKLAHOMA AS MID LEVEL WAVE EXITS. WILL KEEP A PRE-FIRST PERIOD WORDING TO ACCOUNT FOR THIS ACTIVITY... BUT EXPECT IT TO MOVE OUT OF THE AREA LATER THIS MORNING. REMAINDER OF THE WEEKEND SHOULD REMAIN UNDER THE INFLUENCE OF MID LEVEL RIDGING. THIS WILL KEEP THINGS DRY AND VERY WARM FOR LATE MARCH/EARLY APRIL. AFTER SOME EARLY MORNING FOG TODAY EXPECT TO SEE MOSTLY SUNNY SKIES AND RELATIVELY LIGHT SOUTH WINDS TODAY WITH WIND PICKING UP SOME ON SUNDAY. THIS WILL BE IN RESPONSE TO APPROACHING STORM SYSTEM THAT WILL IMPACT THE SOUTHERN PLAINS EARLY NEXT WEEK. NEAR RECORD TEMPS ARE FORECAST FOR SUNDAY WITH GUSTY SOUTH WINDS... COULD BE SOME ELEVATED FIRE WEATHER CONCERNS ACROSS FAR WESTERN OKLAHOMA INTO WESTERN NORTH TEXAS. HOWEVER WITH RECENT RAINS HAVE SEEN SOME GREEN-UP WITH VEGETATION EVEN OUT WEST AND DO NOT ANTICIPATE NEED FOR FIRE WEATHER WATCH/RED FLAG WARNINGS AT THIS TIME. THERE IS STILL QUITE A BIT OF UNCERTAINTY ASSOCIATED WITH THE STORM SYSTEM NEXT WEEK. MODELS DO AGREE THAT THE WAVE WILL CLOSE OFF TO OUR WEST AND HAVE TRENDED SLOWER WITH ITS EASTWARD PROGRESSION THROUGH THE AREA. THE GFS TRANSLATES THE LOW FARTHER NORTH INTO KANSAS WITH OKLAHOMA MORE UNDER THE INFLUENCE OF DRY SLOT... WHILE ECMWF BRINGS THE UPPER LOW ALMOST DIRECTLY OVERHEAD THROUGH THURSDAY KEEPING RAIN CHANCES LINGERING ACROSS THE AREA THROUGH MUCH OF NEXT WEEK. FOR NOW WILL KEEP SOME LOW POPS THROUGH TUESDAY BEFORE DRYING THINGS OUT... BUT OBVIOUSLY WILL HAVE TO CONT TO MONITOR TRENDS CLOSELY. AS FOR MONDAY... BOTH GFS AND NAM SUGGEST AN EPISODE OF STRONG TO SEVERE STORMS DEVELOPING ACROSS THE AREA ALONG AND TO THE EAST OF THE DRYLINE LATE MONDAY AFTN AND LINGERING THEM INTO MONDAY NIGHT. AT THIS POINT THIS WOULD APPEAR TO AFFECT ABOUT THE EASTERN TWO- THIRDS OF OKLAHOMA WITH MUCH OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS REMAINING DRY. AGAIN WILL NEED TO WATCH TRENDS AS MODELS ARE TRENDING SLOWER AND THIS IN TURN HAS ALLOWED PRECIP IN THE MODELS TO DEVELOP FARTHER WEST THAN EARLIER RUNS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 84 61 91 62 / 10 0 0 10 HOBART OK 84 59 89 56 / 10 0 0 0 WICHITA FALLS TX 86 63 94 63 / 10 0 0 10 GAGE OK 84 55 89 52 / 10 0 0 0 PONCA CITY OK 85 61 89 66 / 10 0 0 10 DURANT OK 83 66 86 66 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 22/30
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
500 AM CDT SAT MAR 31 2012
OKZ004>048-050>052-TXZ083>090-311700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
500 AM CDT SAT MAR 31 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
EARLY THIS MORNING A SMALL CLUSTER OF THUNDERSTORMS WILL OCCUR
IN SOUTHERN OKLAHOMA...WHERE THE LOW LEVEL JET WAS PROVIDING LIFT
AND TRANSPORT OF UNSTABLE AIR NEAR THE EASTERN EDGE OF A CAPPING
INVERSION. GIVEN THE RELATIVELY COOL TIME OF DAY...INSTABILITY MAY
NOT BE QUITE GREAT ENOUGH FOR SEVERE STORMS...BUT PEOPLE IN SOUTHERN
OKLAHOMA WILL EXPERIENCE HEAVY DOWNPOURS OF RAIN...SMALL HAIL...
AND OCCASIONAL LIGHTNING. STORMS PRODUCING MARGINALLY SEVERE HAIL OVER
ONE INCH IN DIAMETER ARE NOT OUT OF THE QUESTION. THE STORMS ARE FORECAST
TO DISSIPATE AS THE LOW LEVEL JET WEAKENS AFTER SUNRISE.
IN THE ABSENCE OF ANY SIGNIFICANT WEATHER SYSTEMS...THE REST OF THE
DAY IS FORECAST TO REMAIN DRY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY APR 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.
OTHER HAZARDOUS WEATHER...
THIS MORNING AREAS OF FOG WILL AFFECT MUCH OF CENTRAL...SOUTHERN...AND
WESTERN OKLAHOMA...AND WESTERN NORTH TEXAS. FOG WILL BECOME LOCALLY DENSE
AT TIMES...LIMITING VISIBILITIES TO LESS THAN 1/4 MILE. USE CAUTION WHEN
DRIVING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THE NEXT ORGANIZED WEATHER SYSTEM WILL BRING A GOOD CHANCE OF THUNDERSTORMS
TO OKLAHOMA AND TEXAS ON MONDAY AND TUESDAY. THE SYSTEM IS LIKELY TO PRODUCE
A BROAD LINE OF STORMS CONTAINING HEAVY RAIN...AND POSSIBLY SOME SEVERE
WEATHER. THE WEATHER SYSTEM WILL MOVE SLOWLY ACROSS OUR REGION FROM WEST
TO EAST.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 213 AM CDT SAT MAR 31 2012 OKZ046-047-051-310745- MARSHALL OK-JOHNSTON OK-CARTER OK- 213 AM CDT SAT MAR 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL... SOUTHWESTERN JOHNSTON AND CARTER COUNTIES UNTIL 245 AM CDT... AT 210 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ARDMORE... MOVING NORTHEAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... LOCATIONS IMPACTED INCLUDE... ARDMORE...LONE GROVE...DICKSON...MANNSVILLE...GENE AUTRY AND RUSSETT. LAT...LON 3425 9732 3433 9686 3411 9675 3408 9730 TIME...MOT...LOC 0710Z 244DEG 23KT 3419 9715 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 248 AM CDT SAT MAR 31 2012 OKZ046-047-051-310815- MARSHALL OK-JOHNSTON OK-CARTER OK- 248 AM CDT SAT MAR 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL... SOUTHWESTERN JOHNSTON AND CARTER COUNTIES UNTIL 315 AM CDT... AT 245 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 5 MILES NORTH OF MANNSVILLE TO LONE GROVE...MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... LOCATIONS IMPACTED INCLUDE... ARDMORE...LONE GROVE...DICKSON...OAKLAND...MANNSVILLE...RAVIA... GENE AUTRY...REAGAN AND RUSSETT. LAT...LON 3428 9724 3438 9665 3408 9679 3408 9731 TIME...MOT...LOC 0745Z 245DEG 25KT 3424 9692 3420 9723 30
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
333 AM CDT SAT MAR 31 2012
OKZ046-047-051-310900-
MARSHALL OK-JOHNSTON OK-CARTER OK-
333 AM CDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MARSHALL...
JOHNSTON AND CARTER COUNTIES UNTIL 400 AM CDT...
AT 329 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 4 MILES SOUTHEAST OF REAGAN TO ARDMORE...MOVING NORTHEAST AT 25
MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
ARDMORE...TISHOMINGO...DICKSON...MANNSVILLE...RAVIA...MILBURN...
GENE AUTRY...FILLMORE...NIDA...REAGAN AND RUSSETT.
LAT...LON 3412 9648 3410 9722 3430 9720 3434 9696
3433 9689 3435 9688 3442 9646
TIME...MOT...LOC 0829Z 245DEG 23KT 3434 9661 3420 9715
30SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
451 AM CDT SAT MAR 31 2012
OKZ046-047-051-052-311015-
BRYAN OK-MARSHALL OK-JOHNSTON OK-CARTER OK-
451 AM CDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BRYAN...MARSHALL...
JOHNSTON AND EAST CENTRAL CARTER COUNTIES UNTIL 515 AM CDT...
AT 448 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 3 MILES EAST OF TISHOMINGO TO DICKSON...MOVING EAST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
MADILL...TISHOMINGO...KINGSTON...DICKSON...OAKLAND...MANNSVILLE...
BOKCHITO...RAVIA...MILBURN...SILO...KENEFIC...ARMSTRONG...NIDA...
RUSSETT AND LITTLE CITY.
LAT...LON 3401 9613 3400 9689 3427 9716 3432 9657
3420 9640 3416 9640 3416 9634
TIME...MOT...LOC 0948Z 282DEG 8KT 3422 9660 3420 9700
30SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
516 AM CDT SAT MAR 31 2012
OKZ047-048-051-052-311045-
BRYAN OK-MARSHALL OK-JOHNSTON OK-ATOKA OK-
516 AM CDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR BRYAN...EAST CENTRAL MARSHALL...
SOUTHEASTERN JOHNSTON AND SOUTHWESTERN ATOKA COUNTIES UNTIL 545 AM
CDT...
AT 513 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM COLEMAN TO DURANT TO HENDRIX...MOVING EAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
DURANT...CALERA...COLBERT...CADDO...BOKCHITO...ACHILLE...MILBURN...
SILO...CANEY...KENEFIC...KEMP...ARMSTRONG...MEAD...HENDRIX...
ALBANY...BLUE...CARTWRIGHT...UTICA...COLEMAN AND FILLMORE.
LAT...LON 3378 9643 3377 9650 3382 9653 3384 9662
3389 9659 3392 9666 3405 9664 3434 9655
3428 9616 3397 9608 3375 9622 3377 9628
3369 9633 3369 9636
TIME...MOT...LOC 1013Z 281DEG 19KT 3426 9644 3403 9638 3381 9644
30The Norman radar (KTLX), 171 km away, was scanning. The volume nearest the first event began at 10:28 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, March 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 370765, 370766, 370767.